Announcement

Collapse
No announcement yet.

Vulvar biopsys showed drug reaction. Could it be the Elmiron?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Vulvar biopsys showed drug reaction. Could it be the Elmiron?

    Hi everyone:
    I was dx w/IC in 1/07 and was put on Elmiron. Shortly after I started getting imflammation on the vulva/vagina/cervix and some sores (not viral). I went to my gyne and he kept treating me for bacterial vaginosis. I also have a white discharge which is mostly white blood cells. In Febuary I stopped the Elmiron but the imflammation continued and after multiple antibiotics/Metrogel I had the biopsy done last week which showed a "drug reaction".

    Could the Elmiron have caused this? My urogyne says to re-start the Elmiron. Has anyone had a similar reaction? I cannot tolerate bladder instills because of the pain it gives me afterwards. I am so confused.

    Cindy
    William Ellery Channing:
    Difficulties are meant to rouse, not discourage. The human spirit is to grow strong by conflict.

  • #2
    Cindy

    I could have written your story - about 3-4 months after starting on Elmiron I too started having what I thought was a yeast infection - I tried otc creams multiple times, diflucan, metroget, ect - After 3-4 trips to the gyn office I was told that I had vulvodynia - after researching this I really found it hard to believe. I was very frustrated as was my obgyn! He ended up putting me on 6 months of Diflucan - "just to see if this would help". I had the redness, swelling, itching but just a minimal white discharge. Well, on day I had forgotten my elmiron and I was out of town for 2-3 days so I could not take it - well I noticed that the itching subsided a little. When I got back in town I re-started the Elmiron and again the itching increased! I took myself off of the elmiron just to see it this would make a difference - and guess what - within 1 week the symptoms were completely gone! :woohoo: I could not believe it because of all the research I had done on the computer there was absolutely NOTHING documented about this - I thought well maybe I am just a freak, but after I read your post at least I know I am not the only one with this symptom. I told my obgyn and I got the distinct impression he really did not believe me but I is funny that it has been about 5 months now and no trouble with the itching/redness/burning?????? THANK GOODNESS because that is enough to make you lose your mind.


    Squirrelgirl

    Comment


    • #3
      I have also had problems with itching, white discharge, swelling, bumps, etc. They have found that I have had yeast infections, and other times I have not. I took a viral culture of the bumps a couple weeks ago and it came back negative. I am on day 2 on being off Elmiron because I am trying to conceive. This post has made me feel like maybe this could be my problem. I will post in a couple of days and tell you how I feel since this is only day 2 off Elmiron.
      Diagnosed with IC - March 2007
      Diagnosed with vulvodynia - June 2007
      -Lots of prayer
      -Taking Elmiron and Hydroxzine (stoppped because of pregnancy)
      -Taking Prelief as needed (stopped because of pregnancy)
      -IC diet

      Comment


      • #4
        Just an update: my biopsy showed a drug reaction 3-4 weeks ago. I was told to go off the Elmiron/metrogel etc.and things started looking better. Then 2 days ago I had some discharge and I tried Rephresh vaginal gel and again swelling and some paper cut like sores. I am now back to square 1. This is soooo frustrating!
        The doctor wants to do another biopsy if things dont get better. How much more can I take of this?
        Cindy
        William Ellery Channing:
        Difficulties are meant to rouse, not discourage. The human spirit is to grow strong by conflict.

        Comment

        Working...
        X